MAUDE Adverse Event Report: NUVASIVE INC. SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS INTERVERTEBRAL DISC

NUVASIVE INC. SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS INTERVERTEBRAL DISC
Model Number LG-5L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device has been returned to nuvasive for evaluation and radiographs provided did not confirm the event.The patient bone quality was reported as good.The patient post operative physical activity is unknown.Review of the report noted it merely stated "querying osteolysis".Review of the provided radiographs noted no radiolucency, bone loss or osteolysis observed and the artificial disc appears slightly anterior noting the inferior vertebra is shadowed and not visible.Due to a lack of information provided at this time a definitive root cause could not be established however, patient selection, implant selection and placement, postoperative physical activity or patient related factors may have caused or contributed to this unconfirmed event.Should the explanted device or tissue samples be provided for evaluation additional investigation will take place at that time.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Label review: ".Simplify cervical artificial disc should only be used by surgeons who are experienced with anterior cervical spinal procedures and have undergone hands-on training in the use of this device.Only surgeons who are familiar with simplify cervical artificial disc components, instruments, procedure, clinical applications, biomechanics, adverse events (aes), and risks associated with simplify cervical artificial disc should use this device.A lack of adequate experience and/or training may lead to a higher incidence of aes, including neurological complications." ".Patient selection is extremely important.In selecting patients for a total disc replacement, the following factors can be of extreme importance to the success of the procedure: the patient¿s occupation or activity level; a condition of senility, mental illness, alcoholism or drug abuse; certain degenerative diseases that may be so advanced at the time of implantation that the expected useful life of the device is substantially decreased, and medical conditions that may affect postoperative management, such as alzheimer¿s disease and emphysema." ".Risks specific to cervical artificial discs, including the simplify cervical artificial disc, are but may not be limited to: osteolysis, bone loss, or bone resorption.".
 
Event or Problem Description
On (b)(6) 2024 the surgeon removed the simplify device from c6/7 querying osteolysis.Upon looking at the device patches of the ti coating from the endplates had delaminated from the peek body.Wound swabs were taken and sent to pathology, an acdf was performed and the explanted device will be returned for investigation.

Brand Name
SIMPLIFY CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
george panfili
7475 lusk blvd
san diego, CA 92121
MDR Report Key20292943
Report Number2031966-2024-00246
Device Sequence Number8126964
Product Code MJO
UDI-Device Identifier00843285100115
UDI-Public843285100115
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P20022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLG-5L
Device Lot NumberW86377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale